Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scharlau, Rudolf / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

4 Issues per year


IMPACT FACTOR 2017: 0.734

CiteScore 2017: 0.70

SCImago Journal Rank (SJR) 2017: 0.695
Source Normalized Impact per Paper (SNIP) 2017: 0.891

Mathematical Citation Quotient (MCQ) 2017: 0.62

Online
ISSN
1615-7168
See all formats and pricing
More options …
Volume 13, Issue 1

Issues

Blocking semiovals containing conics

J. M. Dover / K. E. Mellinger
  • Corresponding author
  • Department of Mathematics, University of Mary Washington, 1301 College Avenue, Trinkle Hall, Fredericksburg, VA 22401-5300, USA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ K. L. Wantz
  • Corresponding author
  • Department of Mathematics, Regent University, 1000 Regent University Dr., Virginia Beach, VA 23464, USA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2013-01-08 | DOI: https://doi.org/10.1515/advgeom-2012-0025

Abstract

A blocking semioval is a set of points in a projective plane that is both a blocking set (i.e., every line meets the set, but the set contains no line) and a semioval (i.e., there is a unique tangent line at each point). Sz˝onyi investigated an infinite family of blocking semiovals that are formed from the union of conics contained in a particular type of algebraic pencil. In this paper, the authors look at the general problem of blocking semiovals containing conics, proving a lower bound on the size of such sets and providing several new constructions of blocking semiovals containing conics. In addition, the authors investigate the natural generalization of Sz˝onyi’s construction to other conic pencils.

About the article

Research supported by a sabbatical leave from the University of Mary Washington


Published Online: 2013-01-08

Published in Print: 2013-01-01


Citation Information: , Volume 13, Issue 1, Pages 29–40, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2012-0025.

Export Citation

© 2013 by Walter de Gruyter GmbH & Co..Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Daniele Bartoli and Francesco Pavese
Finite Fields and Their Applications, 2018, Volume 54, Page 315
[2]
Daniele Bartoli, György Kiss, Stefano Marcugini, and Fernanda Pambianco
European Journal of Combinatorics, 2016, Volume 52, Page 223
[3]
Daniele Bartoli
Journal of Combinatorial Designs, 2014, Volume 22, Number 12, Page 525
[4]
Nicola Durante and Alessandro Siciliano
Designs, Codes and Cryptography, 2014, Volume 72, Number 1, Page 185
[5]
Alessandro Siciliano and Nicola Durante
Electronic Notes in Discrete Mathematics, 2013, Volume 40, Page 347

Comments (0)

Please log in or register to comment.
Log in